Calculus of Variations and Geometric Measure Theory

M. Carriero - A. Leaci - F. Tomarelli

Uniform Density Estimates for Blake & Zisserman Functional

created by leaci on 20 Dec 2010
modified by tomarelli on 08 Feb 2013


Published Paper

Inserted: 20 dec 2010
Last Updated: 8 feb 2013

Journal: Discrete Contin. Dyn. Syst.
Volume: 31
Number: 4
Pages: 1129 - 1150
Year: 2011
Links: published online


We prove density estimates and elimination properties for minimizing triplets of functionals which are related to contour detection in image segmentation and depend on free discontinuities, free gradient discontinuities and second order derivatives. All the estimates concern optimal segmentation under Dirichlet boundary conditions and are uniform in the image domain up to the boundary.

Keywords: calculus of variations, free discontinuity, Image segmentation, Necessary conditions for local minimizers